Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 19, 2009, 3:06 AM CDT for 5 counties in Kansas. It took effect at May 19, 2009, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:06 AM CDT (08:06 UTC)
- In effect from
- May 19, 2009, 12:00 PM CDT
- Expired
- May 19, 2009, 7:01 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 190806 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 306 AM CDT TUE MAY 19 2009 ...STRONG SOUTH WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS TODAY... .SURFACE LOW PRESSURE WILL DEEPEN OVER WESTERN KANSAS TODAY AND CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION. THIS WILL RESULT IN GUSTY SOUTH WINDS DURING THE AFTERNOON HOURS OVER CENTRAL KANSAS. KSZ032-033-047-048-050-191700- /O.NEW.KICT.WI.Y.0024.090519T1700Z-090520T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 306 AM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH WILL AFFECT PORTIONS OF CENTRAL KANSAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CJ
3 follow-up statements
000 WWUS73 KICT 191655 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT TUE MAY 19 2009 ...STRONG SOUTH WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS TODAY... .SURFACE LOW PRESSURE WILL DEEPEN OVER WESTERN KANSAS TODAY AND CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION. THIS WILL RESULT IN GUSTY SOUTH WINDS DURING THE AFTERNOON HOURS OVER CENTRAL KANSAS. KSZ032-033-047-048-050-200000- /O.CON.KICT.WI.Y.0024.090519T1700Z-090520T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1155 AM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH WILL AFFECT PORTIONS OF CENTRAL KANSAS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
000 WWUS73 KICT 191956 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 256 PM CDT TUE MAY 19 2009 ...STRONG SOUTH WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS TODAY... .SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN OVER THE CENTRAL HIGH PLAINS THIS AFTERNOON AND CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION. THIS WILL RESULT IN GUSTY SOUTH WINDS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. KSZ033-048-050-192100- /O.CAN.KICT.WI.Y.0024.000000T0000Z-090520T0000Z/ LINCOLN-ELLSWORTH-RICE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...LYONS 256 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL REMAIN GUSTY LATE THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$ KSZ032-047-200000- /O.CON.KICT.WI.Y.0024.000000T0000Z-090520T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 256 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL AFFECT PORTIONS OF CENTRAL KANSAS LATE THIS AFTERNOON AND INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED/LAWSON
000 WWUS73 KICT 200001 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT TUE MAY 19 2009 KSZ032-047-200115- /O.CAN.KICT.WI.Y.0024.000000T0000Z-090520T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 701 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 18, 11:20 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 18, 11:20 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1120 PM CDT MON MAY 18 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. UPPER RIDGE ACROSS THE ROCKIES WILL BUILD EAST INTO THE PLAINS ON TUESDAY. PRESSURE GRADIENT ACROSS THE PLAINS WILL TIGHTEN ON TUE FOR THE DAYTIME HOURS AS THE LEE SIDE TROUGH ALONG THE ROCKIES STRENGTHENS. THIS WILL PRODUCE GUSTY SOUTH WINDS TO 30-35 KTS ACROSS THE PLAINS. KETCHAM && .PREV DISCUSSION... /ISSUED 618 PM CDT MON MAY 18 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. UPPER RIDGE ACROSS THE ROCKIES WILL BUILD EAST INTO THE PLAINS TONIGHT INTO TUESDAY. PRESSURE GRADIENT ACROSS THE PLAINS WILL TIGHTEN ON TUE AS THE LEE SIDE TROUGH ALONG THE ROCKIES STRENGTHENS. THIS WILL PRODUCE GUSTY SOUTH WINDS TO 30-35 KTS ACROSS THE PLAINS. KETCHAM PREV DISCUSSION... /ISSUED 320 PM CDT MON MAY 18 2009/ DISCUSSION... MON-WED: RATHER QUIET WEATHER IN NEAR TERM...WITH MID LEVEL RIDGING DOMINATING THE NEXT FEW DAYS. MAIN ISSUES WILL BE WINDS NEAR ADVISORY CRITERA MAINLY ACROSS RUSSELL/BARTON COUNTIES BOTH TUE/WED WITH LEE TROUGHING/RETURN FLOW. APPEARS TO BE LOW END...AND WILL LET MIDNIGHT SHIFT HOIST IF NECESSARY. TEMPERATURES A BIT TRICKY TOO WITH MIXING DEPTH AND DRY ADIABATIC LAPSE RATES/POTENTIALLY GOING SUPER ADIABATIC IN DRIER AREAS. HAVE TWEAKED TEMPERATURES ACCORDINGLY...WITH SURFACE MOISTURE POTENTIALLY LIMITING BOTH WARMUP/DRYING ACROSS SOUTH CENTRAL/SOUTHEAST KS. DRIED OUT DEWPOINTS DURING THE AFTERNOON IN THE WEST WHERE MIXING WILL BE DEEPER. THU-MON: BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL DIVERGE DURING THE PERIOD...ALTHOUGH EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL HAS BEEN RATHER CONSISTENT RUN TO RUN WITH 500MB PATTERN. NEXT RESULT IS WEAK UPPER FLOW...GRADUALLY INCREASING LOW LEVEL MOISTURE AND FORECAST BAROCLINIC ZONE MAINLY ACROSS NEBRASKA. ANTICIPATE AN MCS ABOUT EVERY NIGHT...BUT HOW FAR SOUTH THE OUTFLOW PUSHES THE EFFECTIVE BOUNDARY IS THE PROBLEM. ANY BOUNDARY WILL LIKELY BE THE FOCUS FOR NOCTURNAL CONVECTION. CHANCES SHOULD INCREASE DURING THE WEEKEND UNTIL THE FRONT MOVES THROUGH...MOST LIKELY AT THE MOMENT ON SUN NIGHT. WOULD SUSPECT SLIGHT/CHANCE PROBABILITY OF PRECIPITATION WILL BE IN EVERY PERIOD OF THE FORECAST FOR ENTIRE AREA FOR THE ENTIRE HOLIDAY WEEKEND BEFORE ALL IS SAID AND DONE. SHAPING UP TO BE A TYPICAL MEMORIAL DAY WEEKEND WEATHER PATTERN. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 83 59 84 / 0 0 0 0 HUTCHINSON 55 83 58 84 / 0 0 0 0 NEWTON 54 82 58 83 / 0 0 0 0 ELDORADO 53 82 57 82 / 0 0 0 0 WINFIELD-KWLD 55 82 59 84 / 0 0 0 0 RUSSELL 58 87 58 85 / 0 0 0 0 GREAT BEND 56 86 59 85 / 0 0 0 0 SALINA 60 85 59 87 / 0 0 0 0 MCPHERSON 57 83 58 85 / 0 0 0 0 COFFEYVILLE 53 82 55 83 / 0 0 0 0 CHANUTE 52 82 55 82 / 0 0 0 0 IOLA 51 82 55 83 / 0 0 0 0 PARSONS-KPPF 55 82 55 82 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 4:47 PM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 447 PM CDT MON MAY 18 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 447 PM CDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO SATURDAY FOR AREAS ROUGHLY WEST OF I-35. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. STORMS WILL BE POSSIBLE AREA WIDE ON SUNDAY. SOME STRONG STORMS ARE POSSIBLE. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.